MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 20F GUIDEWIRE DELUXE PEG; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS 20F GUIDEWIRE DELUXE PEG; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000793
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: no manufacturing issues associated to the reported event were found in the reviewed lot.Device history records (dhr) review showed component acceptability and traceability were confirmed through incoming inspection records for traceable components used.All process steps were completed per manufacturing procedures, inspection procedures, as documented in work order and lot history records.Product passed all required inspections at each step at end product level.There was no rework or other manufacturing abnormalities that may have contributed to this complaint.Investigation summary: the complaint of a damaged guidewire was confirmed, and the cause appeared to be associated with use of the device.Two segments of the peg guidewire, the grasping snare, and the dilating tip of the peg tube were returned for investigation.The dilating tube had been cut from the peg tube and the peg tube was not returned for investigation.No damage was observed on the grasping snare.One segment of the wire was 13.5cm in length.The core wire was exposed.The other guidewire segment was curled and kinked 1.2cm from the weld tip.The wire was incomplete.A microscopic examination of the exposed core wires revealed that the wire appeared severed.A tactual investigation revealed that the coil wires could be stretched over the exposed end of the core wires.A functional test of the guidewire could not be completed with the condition of the returned sample.A functional test of the snare revealed nothing remarkable.An unused guidewire was passed through the dilating tip of the peg tube without resistance.The outside diameter of the guidewire was within specification.The damage observed on the guidewire can be caused from retraction or movement against resistance and sharp instrument damage.No damage associated with the manufacturing process was observed on the returned samples.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported by the facility that the insertion wire would not feed through the peg tube.A second device was opened and the physician was unable to open the snare.Procedure was completed with another device.This file addresses the allegedly defective insertion wire.No injury to the patient.

Brand Name
20F GUIDEWIRE DELUXE PEG
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7943784
Report Number3006260740-2018-02814
Device Sequence Number941050
Product Code KNT
UDI-Device Identifier00801741000478
UDI-Public(01)00801741000478
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000793
Device Catalogue Number000793
Device Lot NumberHUAT0717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1